Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Pediatr. 1998 May-Jun;65(3):393-400.

Paracetamol poisoning in children.

Author information

  • 1Department of Pharmacology, All India Institute of Medical Sciences, New Delhi.


Paracetamol (acetaminophen) has become an antipyretic drug of choice. Due to its widespread use, toxicity secondary to overdose has increased in recent years. Children are especially vulnerable to accidental exposure due to non availability of child proof containers in India. The main clinical features of acute toxicity include anorexia, vomiting, abdominal pain, jaundice, hematuria and metabolic acidoses. Diagnosis is based on history and laboratory findings of acidosis and abnormal liver function tests. N-acetylcysteine is the specific antidote. This article reviews in detail the toxicokinetics, pathophysiology, clinical features and management of paracetamol poisoning in children.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk